Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes intermittent warm sensation down the leg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I am experiencing intermittent warm sensation down left leg
Posted Thu, 23 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shanthi.E 49 minutes later
Brief Answer: the cause is obvious Detailed Answer: Hello, The cause for your symptom is obvious. You are on statin drug for treatment of cholesterol. Statin drug is known to cause myopathy and rhabdomyolysis i.e. muscle breakdown. This generates excess heat that is making you experience the warm sensation down the left leg. This effect of statin worsens with advancing age (>65yrs), and also with uncontrolled Hypothyroidism. You may want to recheck your thyroid hormonal status, and adjust the dose of levothyroxine, if required. Also, you could decrease the dose of lovastatin, if that is permissible. Please discuss about these two options with your treating doctor. Meanwhile, drink plenty of fluids orally, and do light stretching exercises. I wish you recover quickly.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor